MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Premature Discharge of Battery (1057); Moisture Damage (1405)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned to animas for evaluation.An evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2017 the reporter contacted animas, alleging a power (battery life w/ moisture) issue.Moisture was reported to be present in the battery compartment.There was no indication that the product caused or contributed to an adverse event.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.
 
Additional Manufacturer Narrative
Follow-up #1: date of submission 01-feb-2018 device evaluation: the device has been returned and evaluated by product analysis on 19-jan-2018 with the following findings: a review of the pump black box data indicated no evidence of short battery life.Multiple cs 128 alarms occurred.During a visual inspection of the pump, the battery compartment was observed to be cracked.There was evidence of moisture contamination observed in the battery canister.A leak test failed due a battery compartment leak.The returned battery cap was undamaged and secured properly to the pump with no power loss.Current draws measured within specifications.The pump case was removed and no evidence of moisture ingress or loose components was found.The complaint of a battery life issue was not duplicated during investigation.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7191931
Report Number2531779-2018-00993
Device Sequence Number13492307
Product Code OYC
UDI-Device Identifier10840406100013
UDI-Public10840406100013
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2018
Was the Report Sent to FDA? Yes
Device Age22 MO
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date01/15/2018
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR